Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 17, NWS St. Louis, MO

March 30, 2022Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 30, 2022, 3:44 PM CDT for Lincoln County, Missouri. It took effect at Mar 30, 2022, 8:05 PM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2022, 3:44 PM CDT (20:44 UTC)
In effect from
Mar 30, 2022, 8:05 PM CDT
Expired
Mar 31, 2022, 7:16 PM CDT
In force
23 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 24.77 ft at Mar 31, 2022, 6:00 AM CDT.

actionminormoderate1015202503/3003/3104/0104/02
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

099 
WGUS43 KLSX 302044
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
344 PM CDT Wed Mar 30 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Cuivre River near Troy.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-010845-
/O.NEW.KLSX.FL.W.0017.220331T1110Z-220402T1000Z/
/TRYM7.1.ER.220331T1110Z.220331T1800Z.220401T0400Z.NO/
344 PM CDT Wed Mar 30 2022

...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO EARLY SATURDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Cuivre River near Troy.

* WHEN...From Thursday morning to early Saturday morning.

* IMPACTS...At 23.0 feet, Considerable agricultural land is flooded 
  between Troy and Moscow Mills.

* ADDITIONAL DETAILS...
  - At 3:30 PM CDT Wednesday the stage was 13.4 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 22.4 feet early tomorrow
    afternoon. It will then fall below flood stage late tomorrow
    evening.
  - Flood stage is 21.0 feet.


&&

            Fld   Observed        Forecasts (1 pm CDT)
Location    Stg   Stg   Day/Time  Thu   Fri   Sat   Sun   Mon

Cuivre River
Troy        21.0  13.4  Wed 3 pm  22.4  15.2  9.6   8.3   7.9


&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090


$$

Fuchs
5 follow-up statements
856 
WGUS83 KLSX 310105
FLSLSX

Flood Statement
National Weather Service St Louis MO
805 PM CDT Wed Mar 30 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Cuivre River near Troy.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-011315-
/O.EXT.KLSX.FL.W.0017.220331T0105Z-220402T1000Z/
/TRYM7.1.ER.220331T0014Z.220331T1200Z.220401T0400Z.NO/
805 PM CDT Wed Mar 30 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY SATURDAY 
MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cuivre River near Troy.

* WHEN...From this evening to early Saturday morning.

* IMPACTS...At 23.5 feet, Near this height, State Highway H near the 
  West Fork Cuivre River bridge will be closed due to flooding.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Wednesday the stage was 21.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 PM CDT Wednesday was 21.2 feet.
  - Forecast...The river will rise to 23.4 feet tomorrow morning.
    It will then fall to 22.4 feet and begin rising again early
    tomorrow afternoon. It will rise to 23.0 feet early tomorrow
    afternoon. It will then fall below flood stage late tomorrow
    evening.
  - Flood stage is 21.0 feet.


&&

            Fld   Observed        Forecasts (7 pm CDT)
Location    Stg   Stg   Day/Time  Thu   Fri   Sat   Sun   Mon

Cuivre River
Troy        21.0  21.2  Wed 7 pm  22.2  13.0  9.0   8.2   7.8


&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090


$$

Pfahler
475 
WGUS83 KLSX 310235
FLSLSX

Flood Statement
National Weather Service St Louis MO
935 PM CDT Wed Mar 30 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Cuivre River near Troy.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-011445-
/O.EXT.KLSX.FL.W.0017.000000T0000Z-220401T2112Z/
/TRYM7.1.ER.220331T0014Z.220331T0600Z.220331T1512Z.NO/
935 PM CDT Wed Mar 30 2022

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cuivre River near Troy.

* WHEN...Until Friday afternoon.

* IMPACTS...At 23.0 feet, Considerable agricultural land is flooded 
  between Troy and Moscow Mills.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Wednesday the stage was 22.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:00 PM CDT Wednesday was 22.4 feet.
  - Forecast...The river is expected to rise to a crest of 22.7
    feet just after midnight tonight. It will then fall below
    flood stage late tomorrow morning.
  - Flood stage is 21.0 feet.


&&

            Fld   Observed        Forecasts (7 pm CDT)
Location    Stg   Stg   Day/Time  Thu   Fri   Sat   Sun   Mon

Cuivre River
Troy        21.0  22.4  Wed 9 pm  18.4  10.9  8.6   8.1   7.8


&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090


$$

Pfahler
659 
WGUS83 KLSX 311525
FLSLSX

Flood Statement
National Weather Service St Louis MO
1025 AM CDT Thu Mar 31 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Cuivre River near Troy.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-020330-
/O.EXT.KLSX.FL.W.0017.000000T0000Z-220402T1200Z/
/TRYM7.1.ER.220331T0014Z.220331T1130Z.220401T0600Z.NO/
1025 AM CDT Thu Mar 31 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cuivre River near Troy.

* WHEN...Until Saturday morning.

* IMPACTS...At 24.8 feet, Near this height...Second Street in Moscow 
  Mills begins flooding near the Byrd Street intersection.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Thursday the stage was 24.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:00 AM CDT Thursday was 24.8 feet.
  - Forecast...The river has crested and will begin to fall. It
    will then fall below flood stage just after midnight tonight.
  - Flood stage is 21.0 feet.


&&

            Fld   Observed        Forecasts (1 pm CDT)
Location    Stg   Stg   Day/Time  Fri   Sat   Sun   Mon   Tue

Cuivre River
Troy        21.0  24.6  Thu 10 am 16.4  10.1  8.5   8.1   7.8


&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090


$$

Byrd
197 
WGUS83 KLSX 311853
FLSLSX

Flood Statement
National Weather Service St Louis MO
153 PM CDT Thu Mar 31 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Cuivre River near Troy.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-020700-
/O.EXT.KLSX.FL.W.0017.000000T0000Z-220402T0834Z/
/TRYM7.1.ER.220331T0014Z.220331T1130Z.220401T0234Z.NO/
153 PM CDT Thu Mar 31 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cuivre River near Troy.

* WHEN...Until early Saturday morning.

* ADDITIONAL DETAILS...
  - At 1:30 PM CDT Thursday the stage was 23.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:30 PM CDT Thursday was 24.8 feet.
  - Forecast...The river is expected to fall below flood stage
    late this evening and continue falling to 7.5 feet early
    Thursday afternoon.
  - Flood stage is 21.0 feet.


&&

            Fld   Observed        Forecasts (1 pm CDT)
Location    Stg   Stg   Day/Time  Fri   Sat   Sun   Mon   Tue

Cuivre River
Troy        21.0  23.6  Thu 1 pm  15.8  10.1  8.5   8.1   7.8


&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090


$$

Byrd
615 
WGUS83 KLSX 010016
FLSLSX

Flood Statement
National Weather Service St Louis MO
716 PM CDT Thu Mar 31 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Cuivre River near Troy.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

MOC113-010130-
/O.CAN.KLSX.FL.W.0017.000000T0000Z-220401T0016Z/
/TRYM7.1.ER.220331T0014Z.220331T1130Z.220331T2318Z.NO/
716 PM CDT Thu Mar 31 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Cuivre River near Troy.

* ADDITIONAL DETAILS...
  - At 7:00 PM CDT Thursday the stage was 20.4 feet.
  - Forecast...The river is expected to fall to 7.5 feet Thursday
    evening.


&&

            Fld   Observed        Forecasts (7 pm CDT)
Location    Stg   Stg   Day/Time  Fri   Sat   Sun   Mon   Tue

Cuivre River
Troy        21.0  20.4  Thu 7 pm  14.1  9.4   8.4   8.0   7.8


&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090


$$

Pfahler

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 2:27 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 30, 2:27 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
227 PM CDT Wed Mar 30 2022

.SHORT TERM...  (Through Late Thursday Night)
Issued at 225 PM CDT Wed Mar 30 2022

Large area of stratiform rain behind the initial convective line
continues to progress slowly east this afternoon. Meanwhile, the
cold front has made progress eastward as well, having made it
through Columbia and Quincy as of 2PM. Some areas of showers
continue behind the front, but a general drying trend is expected
with winds shifting to the WNW and temperatures dropping into the
40s and eventually the 30s overnight. Clouds continue overnight with
additional showers possible mainly in the evening.

Thursday will be a cold, raw day with a brisk west wind making it
feel even colder. Another shortwave trough wraps around the back
of the departing trough, leading to a renewed chance for showers
during the day, aided in part by diurnal heating beneath the cold
upper low. Temperatures aloft will be cold, below freezing at all
levels except the surface. As a result, this shower activity could
come in the form of some snow flakes especially in northern
areas. However, with temperatures at ground level remaining above
freezing and precipitation remaining light, we do not expect any
accumulation to occur. Temperatures struggle to warm into the 40s
for highs. We drop below freezing area wide Thursday night as
surface high pressure builds in. Any showers should dissipate in
the evening as we lose daytime heating and the trough shifts to
the east.

Kimble

.LONG TERM...  (Friday through Next Wednesday)
Issued at 225 PM CDT Wed Mar 30 2022

Brief ridging moves through aloft on Friday while surface high
pressure shifts to the east. The result will be a warm up into the
50s, although that's still below normal for this time of year.
There should also be a good amount of sunshine to aid in this warm
up.

The next upper trough comes out of the northern Rockies and
crosses the mid Mississippi Valley on Saturday. This will bring
our next chance of rain, although amounts are not expected to be
heavy as there is not a good moisture connection to the Gulf.
Ridging builds in the southern jet stream on Sunday, likely
bringing our warmest day of the forecast. Highs reach the 60s area
wide, with upper 60s in the south and west part of the forecast
area.

The next weather maker will be a trough moving through the
southern stream early next week. There's still a good deal of
spread in model guidance on how this will evolve, but the general
consensus is to keep the wave to our south, with the best chance
of rain coming Monday night into Tuesday. With the wave passing to
our south, thunderstorm chances should be limited. Behind this
trough, a stronger northern stream trough drops south through the
northern plains on Wednesday and settles into the central US by
the middle of the week, bringing a renewed shot of colder air.

Kimble

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1214 PM CDT Wed Mar 30 2022

Widespread area of rain will continue to move slowly through the
region this afternoon. Ceiling and visibility will be somewhat
variable in the rain but generally in the MVFR range. A cold front
is moving into central Missouri at this hour, near Columbia at
18Z, arriving in St. Louis around 22Z. Winds shift to the WNW
behind the front with MVFR ceilings lasting into Thursday. Some
pockets of IFR ceilings may also occur especially in central
Missouri this afternoon. Some lingering showers are possible
especially in northern areas through Thursday morning.

Kimble

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     38  42  32  56 /  70  60  20   0
Quincy          34  40  29  52 /  60  50  20   0
Columbia        34  40  29  58 /  50  50   5   0
Jefferson City  36  41  29  59 /  60  50   5   0
Salem           38  43  32  52 / 100  50  20   0
Farmington      37  44  29  58 /  60  40  10   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 30, 2:43 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
243 PM CDT Wed Mar 30 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311945-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
243 PM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Showers and a few thunderstorms are possible across southeast
Missouri and southern Illinois this afternoon. Strong wind gusts will
be the primary threat with these storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Kimble

In the hours before

Local storm report, Mar 30, 10:13 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 AM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             4 ESE NEW MELLE         38.69N 90.81W
03/30/2022  E0.25 INCH       ST. CHARLES        MO   PUBLIC

&&

MAB
Local storm report, Mar 30, 11:08 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1108 AM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     NON-TSTM WND GST 1 S FREEBURG            38.42N 89.91W
03/30/2022  M49 MPH          ST. CLAIR          IL   EMERGENCY MNGR

&&

MAB
Local storm report, Mar 30, 11:13 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1113 AM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     NON-TSTM WND GST 3 N ORCHARD FARMS       38.93N 90.44W
03/30/2022  M49 MPH          ST. CHARLES        MO   ASOS

            FROM SMARTT FIELD.

&&

JPG
Local storm report, Mar 30, 2:56 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
256 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     NON-TSTM WND GST 1 SE SCOTT AFB          38.54N 89.84W
03/30/2022  M40 MPH          ST. CLAIR          IL   AWOS

            SCOTT AIR FORCE BASE.

&&

MAB
Local storm report, Mar 30, 2:57 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HEAVY RAIN       WATERLOO                38.33N 90.16W
03/30/2022  M1.90 INCH       MONROE             IL   TRAINED SPOTTER

&&

JPG

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.